Levaquin

Welcome to Spine-health’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
8 posts / 0 new
Last post
Anonymous (not verified)
Title: Member
Levaquin

I went to the hospital about a month ago cause I was having a baby, and they gave me the antibiotic Levaquin and the doctor said I was allergic to it, since taking Levaquin I have been in severe severe pain migraine, severe pain in my knees, ankles, shoulder, also they left the needle in my right wrist for 7 days and that was too long and my right wrist is in a lot of pain and I told them that at the hospital before I left and they did do anything about it and now Im all mess up. I dont know what to do.

advertisement
MelissaJo
MelissaJo's picture
Offline
Last seen: 5 years 1 month ago
Title: Member
Joined: 08/10/2008 - 9:11pm
I would

make an appointment with your GP. The symptoms COULD be part of the allergic reaction to the med. Or it could have cause a whole lot of other issues. So please make an appointment with your regular doc and let him/her know what happened and all the syptoms that you are having. Explain it over the phone to the person that is booking the appointment and hopefully they will be able to get you in almost right away!
Other than that I dont know what to say. Sorry. Let us know what happens. MJ

charry
charry's picture
Offline
Last seen: 5 days 5 hours ago
Title: Member
Joined: 09/06/2008 - 12:39am
Hi Gemini

Sorry you had a reaction to an antibiotic.Your Family or PCP Dr. needs to follow you up. Also should take a look at your wrist where you had the iv in. Overall I agree with Melissa Jo. Take care. Charry

DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN

cherish22
cherish22's picture
Offline
Last seen: 1 year 9 months ago
Title: Member
Joined: 10/01/2008 - 2:41am
Levaquin

is bad news!! Google it - you will see it is blackboxed for nerve damage, tendon ruptures, etc. I don't know if you are having an allergic reaction or just a reaction.

I personally refuse all fluoroquinolones (of which Levaquin is one) because of the risk of nerve damage. I was given Levaquin twice in a row just after my first back surgery, and we will never know if that is where my permanent nerve damage came from.

But when I have doctors mention it and I tell them "no" due to blackbox nerve damage, they totally understand and NO ONE argues with me. They are supposed to tell you up front - did you know this medicine can cause nerve damage/tendon rupture, etc. Funny how they don't. Not.

I would definitely get this checked out ASAP.

Good luck,

Cheri

karlamarie (not verified)
Title: Member
5 years of pain and agony thanks to levaquin

HI ALL..

five years ago..i danced the night away for HOURS ..at least two nights per week...in high heels...never a problem.
i would walk five miles without a hitch...
i could run up and down the staircase just as light as a feather..
then..five years ago..dec of 2004 , i got pnuemonia.
i took levaquin and while it cleared the pnuemonia... a few days into taking the drug..i noticed my knees starting to ache.
i had no clue as to what or why?
maybe it was the infection...the fever...i didnt pay it much attention...
but it would not subside.
a week or two later..it was getting worse..
i thought..maybe i was dancing too much...even though right prior to the puemonia..i had been out the whole day and night ..at parties..and feeling fine...dancing , walking..high heels..
a few weeks later i was slowly but surely becoming less mobile.
as the months passed..the pain remained..constant and i was beginning to hobble and limp.
i went to one ortho..and all they said was ..dont dance so much..use ice.
i tried ice , i tried heat..imonths passed...to years..
and it got worse...off with the heels..the dancing days were DONE.
Standing still was a chore...agony and stairs..well that became in months time..like a woman of 90 years old..
and the PAIN..
the excruciating pain as if my ligaments , tendons in my legs were being torn apart.
at times i could not even press on my foot getting out of a car..it was so painful.
docs were puzzled..the MRI..showed some thinning cartilage..but not much else to
cause such agony.
if i did nothing it hurt..
if i did exercise ..even stationary bike..it hurt.
i cried..
what happened to me?
all they could offer were antiinflammatory drugs that would probably screw up my stomach so i didnt even go there.
finally in desperation i tried accupuncture..and it helped A LITTLE..
not much..but a little..
i am always in sneakers...dancing is over..long walks are over...
stairs are torture..
i had no idea why this happened to me...until one day a friend saw something online..and thought of me immediately and sent it..
i saw the heading...
"levaquin and tendon rupture and damage"

omg...that was it..the missing piece of the puzzle..
i never ever thought of the drug..but looking back on the timeline..
it all made sense AT LAST.
yes..im sure it was the drug...im SURE.
my whole life has changed...and yes..i wish i could have my old legs back..they were soooo strong and flexible and able..and now...they just do the best they can..and hurt and ache most of the time..
people dont understand..
the incredible pain of it.
and how it changed everything...
i am glad to finally know what happened to me..even if i cant change it..
and knowing im not alone suffering does help some..
to know the missing piece at last.
thanks for listening..
i know all of you who have suffered from these drugs..know exactly what im talking about...sadly!

karlamarie (not verified)
Title: Member
ps

also..just wanted to add..i saw a few othos... a rhuematologist..
all in my desperation as the weakness and severe,excruciating pain in my legs persisted.
as i write this...it still hurts..
i still cant walk as much..forget about standing up for any length of time..
and stairs...forget it.
i look around when i go out to movies and stuff and i see sooo many people hobbling around..walkers..canes..knee replacements..nnot all that old and i wonder now..why sooo many people seem crippled and handicapped.?
i would bet money..they are all victims not of age..or wear and tear..but instead..victims of levaquin and dont even know it.
it is EPIDEMIC.

Cath111
Cath111's picture
Offline
Last seen: 1 week 23 hours ago
Title: Member
Joined: 09/02/2008 - 10:06am
Hi karlamarie

Welcome to Spine-Health.

Are you having spine issues? Please tell more about what's happening with regards to your spine and we'll be able to talk with you and help where we can.

Take care,
Cath

John01045 (not verified)
Title: Member
It is tough seeing all of

It is tough seeing all of the similar reactions to levaquin. I have a blog dedicated to getting this information out there -- www.LevaquinBlog.com . We post information, studies and news stories that can inform people who are suffering as well as those who are deciding whether to take this. If the doctors don't inform us, we should inform ourselves!